Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 61, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 4, 2007, 1:48 PM MDT for Tooele County, Utah. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 1:48 PM MDT (19:48 UTC)
- Expired
- Sep 4, 2007, 2:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 123 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 041951 SVRSLC UTC045-042030- /O.NEW.KSLC.SV.W.0061.070904T1948Z-070904T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 148 PM MDT TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TOOELE COUNTY IN UTAH... * UNTIL 230 PM MDT * AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL TOOELE COUNTY...OR ABOUT 12 MILES EAST OF WENDOVER... AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 80 15 MILES EAST OF WENDOVER AT 200 PM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4068 11401 4055 11384 4091 11329 4098 11359 $$ MT
1 follow-up statement
000 WWUS55 KSLC 042014 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 214 PM MDT TUE SEP 4 2007 UTC045-042030- /O.CON.KSLC.SV.W.0061.000000T0000Z-070904T2030Z/ TOOELE UT- 214 PM MDT TUE SEP 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR NORTHWESTERN TOOELE COUNTY... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN TOOELE COUNTY...OR ABOUT 23 MILES NORTHEAST OF WENDOVER...MOVING NORTHEAST AT 30 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 4068 11401 4055 11384 4091 11329 4098 11359 $$ MT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:06 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 4, 10:06 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1006 AM MDT TUE SEP 4 2007
.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL BE OVER THE AREA TODAY
AHEAD OF A COOL PACIFIC TROUGH THAT WILL MOVE THROUGH THE AREA
WEDNESDAY AND THURSDAY.
&&
.DISCUSSION...LOTS OF MOISTURE OVER THE AREA TODAY. PRECIPITABLE
WATER VALUES ARE OVER AN INCH ON THE SLC SOUNDING AND THE GPS
SENSOR ON TOP OF THE WFO. GOES PW IMAGERY SHOWS PLUME OF MOISTURE
EXTENDS THROUGH EASTERN NV AND ON SOUTH INTO THE TROPICS. SURFACE
DEWPOINTS ARE ALSO WIDESPREAD IN THE UPPER 40S TO MID 50S.
APPROACHING TROUGH RESULTS IN SUBSTANTIAL VERTICAL SHEAR THIS
AFTERNOON AND TONIGHT...SO SOME ORGANIZED CONVECTION WITH POSSIBLE
SEVERE WINDS AND HAIL WITH STORMS OVER NORTHWESTERN HALF OF UTAH.
HAVE NOT SEEN NEW GFS YET....BUT BASIC MESSAGE IS SLOW MOVING
BAROCLINIC ZONE AND UPPER TROUGH WILL BRING WIDESPREAD PRECIP WITH
SOME LOCALLY HEAVY RAINS TONIGHT THROUGH THURSDAY OVER THE NORTH
WITH MUCH COOLER TEMPS BEGINNING WED. DETAILS OF FRONTAL PASSAGE
FORTHCOMING THIS AFTERNOON AFTER GFS DIGESTED...NOT SURE I TRUST
DETAILS OF NAM YET....WHICH WOULD IMPLY CONVECTIVELY DRIVEN FROPA
WED AFTERNOON. MORE DETAILS ON THIS AFTERNOON/EVE BELOW IN FIRE WX
SECTION.
UPDATED FORECASTS FOR THIS AFTERNOON FOR SOMEWHAT LOWER MAX
TEMPS...HIGHER POPS AND GREATER QPF...ESPECIALLY NW CORNER OF UT.
DIDNT MAKE ANY CHANGES BEYOND 1ST PERIOD YET.
&&
.AVIATION...SOUTHEAST DRAINAGE WINDS EXPECTED TO CONTINUE AT THE SLC
TERMINAL AND THEN TURN MORE TO THE SOUTH AND INCREASE AS UPSTREAM
TROUGH MOVES EAST. CONVECTION EXPECTED THIS AFTERNOON OVER THE WEST
DESERTS WITH A 30 PERCENT CHANCE OF A NORTHWEST OUTFLOW BOUNDARY
TURNING WINDS TO THE NORTHWEST. THIS BOUNDARY WILL BE ENHANCED BY
THE INITIAL PUSH OF THE COLD FRONT EARLY THIS EVENING. OTHERWISE
WINDS SHOULD REMAIN SOUTHERLY AS MAIN PUSH FROM COLD FRONT NOT
EXPECTED UNTIL WEDNESDAY.
&&
.FIRE WEATHER...PLENTY OF MOISTURE IN PLACE TODAY AS EVIDENT
WITH 1 TO 1.2 INCH PRECIPITABLE WATER ACROSS THE REGION.
WATER VAPOR DEPICTS FIRST VORT LOBE IN DEVELOPING SOUTHWEST
FLOW AHEAD OF THE MAIN UPPER TROUGH IN OREGON. THIS INITIAL
WAVE IS DEVELOPING CLOUDS AND CONVECTION ACROSS WEST CENTRAL
UTAH...WHILE A SECONDARY WAVE IS EXTENDING ACROSS NORTH CENTRAL
NEVADA. BOTH WAVES WILL LIFT ACROSS CENTRAL AND NORTHERN UTAH
LATE THIS MORNING WITH THE SECOND FEATURE THIS AFTERNOON. THE
RESULT WILL BE ROUNDS OF SHOWERS AND THUNDERSTORMS WHICH INCREASE
IN COVERAGE AND INTENSITY WITH HEATING OF THE DAY AND THE APPROACHING
RIGHT REAR QUAD OF THE UPPER JET STREAK. THIS WILL KEEP HUMIDITY
LEVELS UP BUT GUSTY WINDS AND SIGNIFICANT LIGHTNING WILL STILL
BE AN ISSUE ACROSS NORTHWEST UTAH. HAVE REWORDED WARNING TO
ACCOUNT FOR HIGHER HUMIDITY BUT LIGHTNING/WIND ISSUES. ELSEWHERE
ACROSS UTAH THE CAPE WILL BE SUFFICIENT FOR FASTER MOVING STORMS
THAN YESTERDAY BUT STILL A HEAVY RAIN THREAT FOR SOUTHERN AND
EASTERN UTAH. WE WILL HAVE GUSTY WINDS ACROSS SOUTHWEST AND WEST
CENTRAL UTAH AS WELL BUT HUMIDITY SHOULD BE ELEVATED.
WETTING RAINS TONIGHT ACROSS NORTHWEST UTAH WITH DIURNAL CONVECTION
TAPERING IN THE SOUTH AND EAST. NOCTURNAL THUNDERSTORMS A GOOD BET
ACROSS THE NORTHWEST WITH A LOW LEVEL COLD FRONT DROPPING AND
STALLING ACROSS THE GREAT SALT LAKE AND MAIN UPPER TROUGH WORKING ON
A CONDITIONALLY MOIST AND UNSTABLE AIR MASS. HEAVY RAIN POTENTIAL
FOR NORTHERN UTAH ON WEDNESDAY FROM CONVECTION AND BANDED
PRECIPITATION ALONG THE BAROCLINIC ZONE/PVA MAX. MAIN FIRE WEATHER
ISSUE THEN SHIFTS TO WEST CENTRAL AND SOUTHWEST UTAH WHERE 30-35 KNOT
700 MB JET CORE MOVES THROUGH WEDNESDAY MORNING AND IS FOLLOWED
BY A DRY SLOT/RAPID DECREASE IN PW VALUES AT THE BASE OF THE CLOSED
UPPER LOW IN NORTHERN NEVADA. THIS SHOULD BRING WINDY CONDITIONS
AND LOWERING HUMIDITY FROM WEST TO EAST DURING WEDNESDAY. LIKELY WILL
UPGRADE WATCH FOR THIS REGION. SYSTEM EXITS THE REGION FOR DRY
COOLER AND STABLE NORTHWEST FLOW FOR THURSDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM TUESDAY FOR UTZ005.
FIRE WEATHER WATCH FROM 9 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
UTZ015-UTZ016-UTZ019-UTZ020-UTZ518.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...TARDY
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Sep 4, 6:15 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 AM MDT TUE SEP 4 2007 UTZ001>010-WYZ021-051215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- SOUTHWEST WYOMING- 615 AM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF AN APPROACHING STORM SYSTEM ARE POSSIBLE TODAY ACROSS MUCH OF NORTHERN UTAH. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL...ESPECIALLY LATE THIS EVENING AND TONIGHT. A COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT USHERING IN NOTICEABLY COOLER AIR FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF RAIN AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AS THE COLD FRONT PUSHES THROUGH THE WASATCH FRONT AND INTO EASTERN UTAH. TEMPERATURES WILL RETURN TO NEAR NORMAL FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ011>016-019>021-517-518-051215- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 615 AM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT MOIST SOUTHWEST FLOW WILL RESULT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE POTENTIAL FOR FLASH FLOODING EXISTS WITH SOME OF THESE STORS...ESPECIALLY IN FLOOD PRONE AREAS OF SOUTHCENTRAL UTAH. THOSE VENTURING OUT INTO CANYONS WHERE FLASH FLOODING CAN OCCUR ARE ENCOURAGED TO CHECK THE LATEST CONDITIONS BEFORE HEADING OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST WINDS WILL DEVELOP TUESDAY NIGHT INTO WEDNESDAY. THIS COMBINED WITH LOW SURFACE RELATIVE HUMIDITY CAN RESULT IN CRITICAL FIRE WEATHER CONDITIONS. SEE THE LATEST FIRE WEATHER STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:39 AM MDT | Fire Weather Watch | SLC | 11 hr | |
| Sep 4, 4:39 AM MDT | Red Flag Warning | SLC | 11 hr | |
| Sep 4, 1:29 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Sep 4, 1:29 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Sep 4, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 39 min |
| Sep 4, 3:53 PM MDT | Red Flag Warning | SLC | 27 hr | |
| Sep 4, 3:55 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 50 min |
| Sep 4, 4:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 38 min |
| Sep 4, 4:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Sep 4, 4:47 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 58 min |
| Sep 4, 5:08 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Weber | 30 min |
| Sep 4, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 59 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.